Alert archive / Illinois / River Flood Warnings in 2016

River Flood Warning 16, NWS Lincoln, IL

July 15, 2016Clay County, Richland County, Illinois

NWS Lincoln, IL issued this river flood warning at Jul 15, 2016, 11:34 PM CDT for Clay County, Richland County, Illinois. It was in force for 6 hr.

The area

The outline as issued.

The facts

Issued
Jul 15, 2016, 11:34 PM CDT (04:34 UTC)
Expired
Jul 16, 2016, 5:07 AM CDT
In force
6 hr
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
Minor

Counties Clay County, IL, Richland County, IL

The radar

The Evansville,IN radar (KVWX), 74 km from the middle of the area, began a volume at 04:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Wabash River below Clay City (CLAI2). The gauge peaked at 18.03 ft at Jul 16, 2016, 12:00 AM CDT.

actionminormoderate152007/1607/17
Action stage
15 ft
Minor stage
18 ft
Moderate stage
22 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03379500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

770 
WGUS43 KILX 160434
FLWILX


FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL 
1134 PM CDT FRI JUL 15 2016

...The National Weather Service in Lincoln IL has issued a flood 
warning for the following rivers in Illinois...

  Little Wabash River near Clay City affecting Clay and Richland 
  Counties

.Synopsis...

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.

&&

ILC025-159-161007-
/O.NEW.KILX.FL.W.0016.160716T0434Z-160716T1007Z/
/CLAI2.1.ER.160716T0300Z.160716T0345Z.160716T0407Z.NO/
1134 PM CDT FRI JUL 15 2016

The National Weather Service in Lincoln IL has issued a 

* Flood Warning for 
  The Little Wabash River near Clay City.
* From this evening until late tonight.
* At 1045 PM Friday the stage was 18.0 feet.
* Flood stage is 18.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  Saturday morning.
* Impact...At 18.0 feet...Water begins to flood left bank farmland.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Sat    Sun    Mon

Little Wabash River
 Clay City         18  18.0 Fri 11 PM   17.8   15.7   12.9


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$

DJO

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Jul 15, 8:59 PM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, Jul 15, 8:59 PM CDT, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
859 PM CDT FRI JUL 15 2016

.UPDATE...
Issued at 859 PM CDT Fri Jul 15 2016

High pressure over northern IL tonight will keep weather fair
overnight with light winds shifting from N to NE. A weak upper
level shortwave approaching from the west this evening will bring
a period of mid-level cloud cover starting in the late evening and
continuing into early morning. A few echoes noted on radar under
this cloud cover but no observations of anything making it to the
ground. A sprinkle is perhaps not out of the question but not
significant enough chance to include in evening update. Main
update this evening is for cloud cover. Lows expected from the
upper 50s to low 60s tonight.

&&

.SHORT TERM...(This evening through Saturday)
ISSUED AT 311 PM CDT Fri Jul 15 2016

1021 mb high pressure was over the eastern Dakotas into western
MN/IA, while a frontal boundary had sagged south of CWA by mid
afternoon. A broken line of showers and thunderstorms was developing
ahead of this front along a Cincinnati to Evansville, IN line and
into southeast MO. This line of convection will stay south of
Clay, Richland and Lawrence counties rest of today so went with a
dry forecast through Saturday across CWA. Scattered showers were
over northern IL along and north of I-88 associated with a weak
short wave/trof moving into the upper Midwest and these showers
should stay north of CWA rest of today. We are seeing some broken
cumulus clouds as far south as I-74 and also have more cumulus and
cirrus clouds south of I-72. Diurnally enhanced cumulus clouds
should decrease around sunset with skies becoming mostly clear
tonight. Few cumulus clouds to appear by late Saturday morning but
overall a mostly sunny day over CWA Sat per layered rh model field
as high pressure drifts east over the Great Lakes region. Cooler
lows overnight in the upper 50s/lower 60s with mildest readings in
southeast IL. Highs Saturday mostly in the lower 80s with coolest
readings around 80F from I-74 north.

.LONG TERM...(Saturday night through Friday)
ISSUED AT 311 PM CDT Fri Jul 15 2016

Saturday night will see high pressure departing to the east, as an
MCS develops in the northern Plains and progresses toward N IL/S
Wisconsin. The track and timing of that system remains in question,
with the NAM and GFS about 6 hours faster and farther north than the
ECMWF and Canadian-NH. Even the more southern models indicate the
system will trigger showers/storms only in our northern counties.
Therefore, we kept a narrow corridor of slight chance PoPs late
Sat night NW of the IL river, then gradually expanded chance PoPs
from NW to SE on Sunday, down to a line from Rushville to Lincoln
to Farmer City Sunday afternoon. The better instability params
point toward northern IL for higher severe potential, with our
northern counties in a Marginal Risk for Day 3 at this point. The
low level jet will remain focused north and west of our counties
through the event supporting a farther north severe threat.

Sunday night, the shortwave will help trigger the advance of a cold
front into Illinois, expanding storm chances farther south to
include all of our forecast area during the day on Monday. Once
again, severe potential appears low during that FROPA, with
limited low level convergence and a dissipating frontal
circulation. Storm chances should begin to shift southward out of
our northern counties Monday night, with only slight chance PoPs
needed south of I-70 on Tuesday as dry high pressure air builds
southward into Illinois.

On Wednesday, a strong upper level ridge will begin to build east
from the Plains into Illinois, bringing some very warm and moist
air. A few showers/storms may develop in western and northern IL
near an advancing warm front Tuesday night through Wednesday
night. But only slight chance PoPs were utilized to outline that
threat.

By Thursday afternoon, heat and humidity will combine to push heat
indices over 100, especially west of I-57. A warm layer near 10K
ft should help to preclude storm development, despite 0-6km
MUCAPES in the 4000-5500 J/kg range. Bulk shear will be marginal
in the 20-25kt range. Friday looks to see heat index readings a
few degrees warmer across the entire forecast area, with higher
MUCAPE but less shear than Thursday. Have opted to keep Thur and
Fri dry, due to the likely presence of a capping inversion.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 654 PM CDT Fri Jul 15 2016

High pressure will settle over the region through the next 24
hours for predominantly fair weather at central IL terminals. With
light winds overnight could see some MVFR vsby fog and haze in
the early morning however mid level cloud cover heading for the
area will tend to limit fog formation. Mostly clear skies for
Saturday except for some shallow widely scattered cumulus around
4000 ft AGL. Winds generally under 10 kts through the period
gradually turning from NNW to NE to SE.

&&

.ILX Watches/Warnings/Advisories...
NONE.
&&

UPDATE...Onton
SHORT TERM...07
LONG TERM...Shimon
AVIATION...Onton
Hazardous weather outlook, Jul 15, 2:29 PM CDT, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
229 PM CDT FRI JUL 15 2016

ILZ027>031-036>038-040>051-053-161100-
CASS-CHAMPAIGN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON-
MCLEAN-MENARD-MORGAN-PEORIA-PIATT-SANGAMON-SCHUYLER-SCOTT-STARK-
TAZEWELL-VERMILION-WOODFORD-
229 PM CDT FRI JUL 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS AND
WEST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS FROM SUNDAY THROUGH MONDAY
NIGHT. THERE IS A MARGINAL RISK OF SOME OF THESE STORMS BECOMING
SEVERE ON SUNDAY.

HOT AND HUMID WEATHER IS EXPECTED BY THURSDAY WITH AFTERNOON HEAT
INDICES OF 100 TO 105.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ052-054>057-061>063-066>068-071>073-161100-
CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-
EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-RICHLAND-SHELBY-
229 PM CDT FRI JUL 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS AND
SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS FROM SUNDAY NIGHT THROUGH
MONDAY NIGHT.

HOT AND HUMID WEATHER IS EXPECTED ON THURSDAY WITH AFTERNOON HEAT
INDICES OF 100 TO 105 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

07

Nearby

River Flood Warnings in Illinois, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.